Skip to Main content Skip to Navigation
Journal articles

On time relaxed schemes and formulations for dispersive wave equations

Abstract : The numerical simulation of nonlinear dispersive waves is a central research topic of many investigations in the nonlinear wave community. Simple and robust solvers are needed for numerical studies of water waves as well. The main difficulties arise in the numerical approximation of high order derivatives and in severe stability restrictions on the time step, when explicit schemes are used. In this study we propose new relaxed system formulations which approximate the initial dispersive wave equation. However, the resulting relaxed system involves first order derivatives only and it is written in the form of an evolution problem. Thus, many standard methods can be applied to solve the relaxed problem numerically. In this article we illustrate the application of the new relaxed scheme on the classical Korteweg-de Vries equation as a prototype of stiff dispersive PDEs.
Complete list of metadata

Cited literature [40 references]  Display  Hide  Download
Contributor : Denys DUTYKH Connect in order to contact the contributor
Submitted on : Tuesday, March 5, 2019 - 12:08:22 PM
Last modification on : Wednesday, November 3, 2021 - 7:07:19 AM
Long-term archiving on: : Thursday, June 6, 2019 - 3:11:40 PM


Files produced by the author(s)


Distributed under a Creative Commons Attribution - NonCommercial - ShareAlike 4.0 International License




Jean-Paul Chehab, Denys Dutykh. On time relaxed schemes and formulations for dispersive wave equations. AIMS Mathematics, AIMS Press, 2019, 4 (2), pp.254-278. ⟨10.3934/math.2019.2.254⟩. ⟨hal-02057433⟩



Record views


Files downloads